MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Transient Ischemic Attack (2109); Confusion/ Disorientation (2553); Thrombosis/Thrombus (4440)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.Initial intracardiac echocardiogram (ice) assessment obtained from the right ventricular outflow tract of the laa revealed no obvious thrombus.Trans-septal crossing was performed and two watchman truseal access systems (was) were used, a single curve and a double curve.The single curve was used for ice catheter advancement into the left atrium (la) and the double curve was used for the pigtail advancement into the laa.Contrast assessment was performed to confirm location.The ice catheter was then positioned to optimize visualization of the pigtail in the laa which then revealed a thrombus in the laa surrounding the pigtail and the distal sheath of the double curve was.A 27mm watchman flx laa closure device and delivery system (wds) was advanced with plans to trap the thrombus in the laa behind the closure device.Three attempts were made to implant the closure device, however attempts were unsuccessful as the positioning was not optimal and device was partially recaptured.The physicians then noted a second mobile thrombus outside the laa.The closure device was fully recaptured and aspiration was performed with the double curve was.All devices were removed from the la and the case was aborted.Heparin was administered and the patient was transferred to recovery for monitoring.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.Initial intracardiac echocardiogram (ice) assessment obtained from the right ventricular outflow tract of the laa revealed no obvious thrombus.Trans-septal crossing was performed and two watchman truseal access systems (was) were used, a single curve and a double curve.The single curve was was used for ice catheter advancement into the left atrium (la) and the double curve was was used for the pigtail advancement into the laa.Contrast assessment was performed to confirm location.The ice catheter was then positioned to optimize visualization of the pigtail in the laa which then revealed a thrombus in the laa surrounding the pigtail and the distal sheath of the double curve was.A 27mm watchman flx laa closure device and delivery system (wds) was advanced with plans to trap the thrombus in the laa behind the closure device.Three attempts were made to implant the closure device, however attempts were unsuccessful as the positioning was not optimal and device was partially recaptured.The physicians then noted a second mobile thrombus outside the laa.The closure device was fully recaptured and aspiration was performed with the double curve was.All devices were removed from the la and the case was aborted.Heparin was administered and the patient was transferred to recovery for monitoring.It was further reported that there was only one thrombus visualized, first on the was sheath, then later seen in the laa, not two separate thrombus as previous reported.Additionally, aspiration of the thrombus was not attempted, as previously reported.The patient was reported to have awoken from the procedure with increased confusion.The patient was discharged five days from procedure.
 
Event or Problem Description
It was reported that thrombosis occurred.A left atrial appendage (laa) closure procedure was being performed.Initial intracardiac echocardiogram (ice) assessment obtained from the right ventricular outflow tract of the laa revealed no obvious thrombus.Trans-septal crossing was performed and two watchman truseal access systems (was) were used, a single curve and a double curve.The single curve was used for ice catheter advancement into the left atrium (la) and the double curve was used for the pigtail advancement into the laa.Contrast assessment was performed to confirm location.The ice catheter was then positioned to optimize visualization of the pigtail in the laa which then revealed a thrombus in the laa surrounding the pigtail and the distal sheath of the double curve was.A 27mm watchman flx laa closure device and delivery system (wds) was advanced with plans to trap the thrombus in the laa behind the closure device.Three attempts were made to implant the closure device, however attempts were unsuccessful as the positioning was not optimal and device was partially recaptured.The physicians then noted a second mobile thrombus outside the laa.The closure device was fully recaptured and aspiration was performed with the double curve was.All devices were removed from the la and the case was aborted.Heparin was administered and the patient was transferred to recovery for monitoring.It was further reported that there was only one thrombus visualized, first on the was sheath, then later in the laa, not two separate thrombi as previous reported.Additionally, aspiration of the thrombus was not attempted, as previously reported.The patient was reported to have awoken from the procedure with increased confusion.The patient was discharged five days from procedure.It was further reported that during the procedure the patient had a right femoral hematoma which required no intervention.Additionally, as a result of the confusion, the patient underwent magnetic resonance imaging (mri) and computed tomography (ct) which revealed no stroke.The patient was diagnosed with transient ischemic attack (tia).

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14754587
Report Number2134265-2022-07013
Device Sequence Number6128154
Product Code DQY
UDI-Device Identifier08714729965718
UDI-Public08714729965718
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model NumberM635TU70020
Device Catalogue NumberM635TU70020
Device Lot Number0029090229
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer06/23/2022
07/20/2022
Initial Report FDA Received Date06/21/2022
Supplement Report FDA Received Date07/13/2022
08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale